Alert archive / Iowa / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 63, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at May 21, 2014, 1:55 AM CDT for Cedar County, Muscatine County, Scott County, Iowa; Rock Island County, Illinois. It was in force for 50 min. 6 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 21, 2014, 1:55 AM CDT (06:55 UTC)
- Expired
- May 21, 2014, 2:45 AM CDT
- In force
- 50 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cedar County, IA, Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 10 km from the middle of the area, began a volume at 06:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 21, 1:55 AM CDT | HAIL 0.5 | W Davenport, IA | PEA TO MARBLE SIZED HAIL. ALSO 1.62 INCHES OF RAIN FELL. |
| May 21, 1:58 AM CDT | HAIL 0.25 | Davenport Municipal Air, IA | |
| May 21, 2:00 AM CDT | HAIL 0.75 | 1 Nw Davenport, IA | |
| May 21, 2:00 AM CDT | HAIL 0.88 | 3 Ssw Davenport, IA | |
| May 21, 2:15 AM CDT | HAIL 0.5 | 6 Ne Davenport, IA | 0.25-0.50 INCH HAIL. |
| May 21, 2:16 AM CDT | HAIL 0.25 | 2 Sse Davenport, IA | PEA SIZE HAIL FELL INTERMITTENLY FOR 4 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 6.9 hours before the alert went out and 9 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1315 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 1553 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 27 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
204
WUUS53 KDVN 210655
SVRDVN
IAC031-139-163-ILC161-210745-
/O.NEW.KDVN.SV.W.0063.140521T0655Z-140521T0745Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
155 AM CDT WED MAY 21 2014
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CEDAR COUNTY IN EAST CENTRAL IOWA...
NORTHEASTERN MUSCATINE COUNTY IN EAST CENTRAL IOWA...
SOUTHERN SCOTT COUNTY IN EAST CENTRAL IOWA...
ROCK ISLAND COUNTY IN NORTHWEST ILLINOIS...
* UNTIL 245 AM CDT
* AT 149 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM DURANT TO WALCOTT...AND MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
DAVENPORT...BETTENDORF...EAST MOLINE...ROCK ISLAND...MOLINE...
ELDRIDGE...BLUE GRASS...RIVERDALE...HAMPTON...SILVIS...LE CLAIRE...
PORT BYRON...RAPIDS CITY...MILAN...COAL VALLEY...DAVENPORT
MUNICIPAL AIRPORT...WEST LAKE PARK...ROCK ISLAND ARSENAL...PANORAMA
PARK AND PLEASANT VALLEY.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 276 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 4.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
OTHER LOCATIONS AFFECTED INCLUDE ROCK ISLAND COUNTY FAIRGROUNDS AND
MISSISSIPPI VALLEY FAIRGROUNDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 4151 9034 4151 9036 4148 9038 4145 9043
4141 9043 4150 9099 4171 9093 4169 9065
4161 9025
TIME...MOT...LOC 0654Z 286DEG 26KT 4155 9081 4155 9065
HAIL...1.00IN
WIND...60MPH
$$
DLF2 follow-up statements
305
WWUS53 KDVN 210719
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
219 AM CDT WED MAY 21 2014
IAC031-139-163-ILC161-210745-
/O.CON.KDVN.SV.W.0063.000000T0000Z-140521T0745Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-ROCK ISLAND IL-
219 AM CDT WED MAY 21 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL ROCK
ISLAND...SOUTHEASTERN CEDAR...NORTHEASTERN MUSCATINE AND SOUTHERN
SCOTT COUNTIES UNTIL 245 AM CDT...
AT 217 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WALCOTT TO RAPIDS CITY...AND MOVING EAST AT 40 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
ELDRIDGE...RAPIDS CITY...LE CLAIRE...PORT BYRON...PLAINVIEW...
MAYSVILLE AND DAVENPORT MUNICIPAL AIRPORT.
THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 276 AND 306.
THIS INCLUDES INTERSTATE 80 IN ILLINOIS BETWEEN MILE MARKERS 1 AND 3.
THIS INCLUDES INTERSTATE 74 IN IOWA BETWEEN MILE MARKERS 1 AND 5.
THIS INCLUDES INTERSTATE 74 IN ILLINOIS BETWEEN MILE MARKERS 2 AND 3.
THIS INCLUDES INTERSTATE 280 BETWEEN MILE MARKERS 1 AND 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING
IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING
KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 4169 9066 4161 9026 4151 9035 4151 9036
4151 9037 4148 9039 4145 9044 4141 9044
4150 9099 4171 9093
TIME...MOT...LOC 0719Z 275DEG 36KT 4162 9081 4156 9030
HAIL...1.00IN
WIND...<50MPH
$$
DLF049
WWUS53 KDVN 210743
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
243 AM CDT WED MAY 21 2014
IAC031-139-163-ILC161-210753-
/O.EXP.KDVN.SV.W.0063.000000T0000Z-140521T0745Z/
SCOTT IA-MUSCATINE IA-CEDAR IA-ROCK ISLAND IL-
243 AM CDT WED MAY 21 2014
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ROCK ISLAND...
SOUTHEASTERN CEDAR...NORTHEASTERN MUSCATINE AND SOUTHERN SCOTT
COUNTIES WILL EXPIRE AT 245 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 4169 9066 4161 9026 4151 9035 4151 9036
4151 9037 4148 9039 4145 9044 4141 9044
4150 9099 4171 9093
TIME...MOT...LOC 0743Z 275DEG 36KT 4158 9049 4151 8998
$$
DLFWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 11:43 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 20, 11:43 PM CDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1143 PM CDT TUE MAY 20 2014 .UPDATE... ISSUED AT 1131 PM CDT TUE MAY 20 2014 THE SEVERE THUNDERSTORM WATCH WAS ALLOWED TO EXPIRE AT 11 PM AS THUNDERSTORMS CONTINUE TO WEAKEN AND DIMINISH IN COVERAGE. HAVE CONTINUED LOW CHANCE POPS CENTRAL AND SOUTH THE REST OF THE TONIGHT. BUILDING UPPER RIDGE TO OUR WEST SHOULD RESULT IN THE REMAINING SHOWERS AND STORMS MOVING MORE SOUTHEASTERLY EARLY THIS MORNING. && .SYNOPSIS... ISSUED AT 315 PM CDT TUE MAY 20 2014 WEAK COLD FRONT WAS SAGGING TOWARDS OUR FAR NW CWA WITH VERY UNSTABLE AIRMASS IN PLACE AHEAD OF THE FRONT. TEMPERATURES HAVE CLIMBED INTO THE LOWER TO MID 80S WITH DEW POINTS IN THE LOWER TO MID 60S. SBCAPES HAVE RISEN TO 2500 J/KG WITH STEEP LAPSE RATES OF 8 TO 9 C/KM. CU/TCU WAS FORMING ALONG THE BOUNDARY FROM OUR FAR NORTHERN CWA BACK WEST TO OMAHA. MODEST CAPPING IN PLACE ASSOCIATED WITH THE EML SHOULD WEAKEN BY LATE THIS AFTERNOON WITH EFFECTIVE BULK SHEAR OF 40-50 KT ALLOWING FOR SCATTERED SUPERCELLS TO DEVELOP ALONG THE COLD FRONT IN OUR NORTHERN CWA. IF THERE WAS A SIGNIFICANT SHORT WAVE THIS WOULD BE A MORE WIDESPREAD EVENT BUT THERE IS NOT. && .SHORT TERM...(THIS EVENING THROUGH WEDNESDAY) ISSUED AT 315 PM CDT TUE MAY 20 2014 FORECAST FOCUS ON SEVERE THUNDERSTORMS LATE THIS AFTERNOON INTO THE EVENING THEN WARM BUT LESS HUMID ON WEDNESDAY. LATE THIS AFTERNOON THROUGH OVERNIGHT...RAPID REFRESH MESO MODEL SUGGESTS SCATTERED SUPERCELLS ROUGHLY FROM I-80 NORTHWARD 4-9 PM THIS AFTERNOON AND EVENING. LOCAL SEVERE TOOLS ANALYSIS INDICATES HAIL TO ABOUT GOLF BALL SIZE AND DAMAGING WINDS OF 60-70 MPH. THE 0-3KM SHEAR VECTOR IS ONLY 20 KNOTS SO THE TORNADO THREAT APPEARS QUITE LOW AT THIS TIME BUT NOT ZERO. WILL KEEP AN EYE OUT FOR ANY COLD POOLS THAT MAY FORM AND INCREASING FORWARD SPEEDS OF LINE SEGMENTS THAT WOULD ENHANCE THE WIND THREAT. THE SEVERE THREAT APPEARS TO DIMINISH ABOUT 9 PM AS WE LOWER THE CAPE WITH THE SCATTERED STORMS GRADUALLY SHIFTING SOUTHEAST INTO OUR SOUTHERN CWA LATER TONIGHT...AS THE FRONT SAGS SOUTHEAST. DUE TO THE RATHER SLOW MOVEMENT OF THE STORMS LOCALLY HEAVY RAINFALL OF UP TO AN INCH IS LIKELY. HOWEVER... ANY REPEATING STORMS MAY PRODUCE OVER AN INCH. THE COLD FRONT WILL PUSH INTO OUR NW CWA LATER THIS EVENING REACHING OUR FAR SE COUNTIES EARLY WEDNESDAY MORNING. THIS WILL BE A MILD NIGHT WITH MINIMUM TEMPERATURES RANGING FROM THE UPPER 50S FAR NW TO THE MID 60S SE. WEDNESDAY...HIGH PRESSURE WILL BE GRADUALLY BUILDING INTO THE CWA FROM THE DAKOTAS. THIS SHOULD BRING A PLEASANTLY WARM DAY WITH LOWERING HUMIDITY AS DEW POINTS DROP THROUGH THE 50S. ALSO PLENTY OF SUNSHINE EXPECTED WHICH WILL BOOST AFTERNOON TEMPERATURES INTO THE UPPER 70S NORTH TO MID 80S SOUTH. .LONG TERM...(WEDNESDAY NIGHT THROUGH NEXT TUESDAY) ISSUED AT 315 PM CDT TUE MAY 20 2014 WEDNESDAY NIGHT THROUGH FRIDAY...UPPER MO AND MS RVR VALLEY LLVL RIDGE STILL PROGGED TO DUMP DOWN THE UPPER MIDWEST THIS PERIOD...WHILE UPPER RIDGING TO LEE OF WEST COAST REX BLOCK AMPLIFIES UPSTREAM CARS THE WESTERN PLAINS. WEST-TO-EAST LLVL BOUNDARY/FRONT TO TEMPORARILY GET HUNG UP UNDER THE RIDGE/S SOUTHERN PERIPHERY ACRS KS INTO MO WED NIGHT. MORE OPTIMUM NORTHERLY THTA-E FEED AND CONVERGENCE TO SET UP MCS SPAWNING GROUNDS FROM EASTERN CO ACRS SOUTHERN NEB AND KS...WITH A CHANCE FOR SOME OF THIS ACTIVITY MAKING IT INTO THE FAR SOUTHWESTERN CWA IN DECAYING ALMOST DEBRIS FASHION INTO THU MORNING. COOL LOWS IN TH UPPER 40S TO LOWER 50S BY EARLY THU MORNING NORTH OF I80. LONG FETCH LLVL MOISTURE CONVEYOR OFF THE WESTERN GULF AND THEN WRAPPING AROUND UP THROUGH MEXICO THROUGH THE LEE SIDE ROCKIES...COMBINED WITH VORT SPOKES OFF SOUTHWEST UPPER LOW WILL MAKE FOR AN ACTIVE WESTERLY HIGH PLAINS THU INTO THU NIGHT. WITH SEASONABLY STOUT LLVL RIDGE ESTABLISHING ACRS THE WESTERN GRT LKS ALMOST BACKDOOR STYLE...DRYING NORTHEASTERLY LLVL FLOW AND NORTH-WESTERLIES FURTHER ALOFT FROM UPPER RIDGE AXIS TO HAVE IT/S PRECIP SHUNTING/EATING EFFECT AS ANYTHING ELEVATED TRIES TO COME ACRS FROM THE CENTRAL TO NW HIGH PLAINS. THE NEW 12Z RUN ECMWF IS ACTUALLY MORE BULLISH WITH THE SOUTHERN HALF OF THE CWA GETTING IN UNDER SOME OF THIS ELEVATED SHOWER/ISOLATED EMBEDDED STORM ACTIVITY FROM THE WEST...WHILE MOST OTHER MODELS JUST CLIP THE FAR SOUTHWEST OR ARE MAINLY DRY THU INTO THU NIGHT. WILL KEEP LOW CHC POPS GOING IN THE SOUTHWEST AS A COMPROMISE...BUT CURRENTLY PROGGED STRENGTH OF RIDGE MAKES FOR A LEAN TOWARD THE DRIER SOLUTIONS. LLVL NORTHEASTERLY FLOW WITH SOME LK MI EFFECT...AND HIGH DEBRIS CLOUDS FILTERING THE INSOLATION SHOULD MAKE FOR JUST 70S BOTH THU AND FRI. WHERE CIRRUS BLOW OFF THINNEST COULD MAKE FOR LOWS IN THE MID TO UPPER 40S THU AND FRI NIGHTS IN SOME PORTIONS OF THE LOCAL FCST AREA. SATURDAY AND SUNDAY...LATEST MEDIUM RANGE TRENDS SUGGEST BLOCKED PATTERN TO EDGE EASTWARD SLOWLY OVER THE WEEKEND...WITH BOTH SFC AND UPPER RIDGING TO LEE OF SOUTHWEST CONUS UPPER LOW COMPLEX MAKING FOR MAINLY DRY AND PLEASANT WX THROUGH SAT EVENING. THE 12Z GFS WOULD BE DRY THROUGH SUNDAY MORNING...UNTIL ELEVATED WINGS OF WARM AIR ADVECTION SHOWERS POSSIBLY RIDGE-RIDE/DRIFT ACRS THE CWA FROM THE WEST ON SUNDAY. THE 12Z ECMWF IS MORE PROGRESSIVE WITH A TYPE OF ELEVATED MCS ACRS THE AREA SAT NIGHT INTO SUNDAY MORNING...BUT SYNOPTIC SCALE PATTERN TRENDS AND FEATURE RECOGNITION SUGGEST THE GFS MORE ON TRACK. IF DEBRIS CLOUDS AND ELEVATED SHOWERS DECAY ENOUGH...EXTENT OF SOUTHERLY RETURN FLOW COULD BOOST TEMPS WELL INTO THE 80S ON SUNDAY WITH SFC DPT INCREASE BACK AT LEAST TO THE LOWER 60S. NEXT MONDAY AND TUESDAY...TIMING WILL BE EVERYTHING WITH RESPECT TO THE CUT-OFF UPPER LOW ACRS THE SOUTHWESTERN CONUS FINALLY EJECTING TO THE NORTHEAST. WHERE IT GOES/SHUNTED MORE TO THE NORTHEAST OR TRIES TO UNDERCUT MORE EASTWARD/...AND STRENGTH OF LINGERING RIDGE COMPLEX ALL NOT BEING HANDLED WELL. IT COULD BE WHERE THE LOCAL AREA REMAIN LARGELY DRY AND WARMING INTO MEMORIAL DAY...WHILE THE PLAINS AND UPPER MS RVR VALLEY/MN INTO WI/ STAY ACTIVE AMD WET. CURRENT LONG RANGE MODEL TRENDS AND ENSEMBLES SUGGEST DAMPENING AND OPENING UP UPPER LOW WILL EDGE CLOSE ENOUGH FOR MORE SCTRD SHOWER AND THUNDERSTORMS ACTIVITY BY NEXT TUESDAY...BUT AGAIN UNCERTAINTY REIGNS AND COULD SEE A SCENARIO WHERE UNDERCUTTING EASTWARD DRIFT OF THE CYCLONE MAKES FOR MORE WIDESPREAD PRECIP ACTIVITY TO THE SOUTH OF THE LOCAL AREA THROUGH MID NEXT WEEK. ..12.. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z WEDNESDAY NIGHT) ISSUED AT 1131 PM CDT TUE MAY 20 2014 THE OVERALL TREND FOR SHOWERS AND STORM THE REST OF TONIGHT SHOULD BE DIMINISHING IN BOTH COVERAGE AND INTENSITY. THE THREAT OF STORMS AT DBQ SHOULD BE VERY LOW WITH THE SURFACE BOUNDARY ALREADY TO THE SOUTH. HAVE MAINTAINED A TEMPO GROUP FOR TSRA AT KCID WITH SHRA/TSRA OVER AND JUST WEST OF THE AIRPORT. THIS ACTIVITY ALSO SUPPORTED KEEPING A VCTS GOING A MLI FOR A FEW HOURS. THE THREAT OF SHRA/TSRA AT KBRL SHOULD BE LOW SO DID NOT MENTION ANY SHRA/TSRA THERE. WITH LIGHT WINDS OVER THE AREA THE REST OF TONIGHT AND THE POTENTIAL FOR SOME CLEAR...HAVE CONTINUED THE MENTION OF MVFR VSBYS IN FOG OVERNIGHT. FOR THE WEDNESDAY...FLIGHT CONDITIONS SHOULD BE VFR THROUGH 06Z. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && UPDATE...DLF SYNOPSIS...HAASE SHORT TERM...HAASE LONG TERM...12 AVIATION...DLF
Hazardous weather outlook, May 20, 10:43 AM CDT, 15 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1043 AM CDT TUE MAY 20 2014 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211545- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 1043 AM CDT TUE MAY 20 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER MUCH OF THE OUTLOOK AREA LATER THIS AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER PORTIONS OF THE OUTLOOK AREA BY LATE THIS AFTERNOON AND CONTINUE INTO THIS EVENING AHEAD OF A WEAK COLD FRONT. A FEW OF THE STORMS MAY BE SEVERE...WITH DAMAGING WINDS AND HAIL TO HALF DOLLAR SIZE OR LARGER THE MAIN THREATS. HOWEVER...AN ISOLATED TORNADO OR TWO IS POSSIBLE LATE THIS AFTERNOON ESPECIALLY NEAR AND NORTH OF HIGHWAY 30. THE MISSISSIPPI RIVER IS EXPERIENCING FLOODING. PLEASE SEE THE LATEST FLOOD STATEMENTS AND FLOOD WARNINGS FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THERE IS A NEAR DAILY CHANCE OF THUNDERSTORMS SATURDAY THROUGH MONDAY. IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS EXPECTED LATER THIS AFTERNOON AND INTO THE EVENING. HAASE
In the hours before
Local storm report, May 20, 8:45 PM CDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
845 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL 3 NNE DYSART 42.21N 92.30W
05/20/2014 E0.75 INCH BENTON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0434 PM HAIL URBANA 42.22N 91.88W
05/20/2014 M0.25 INCH BENTON IA EMERGENCY MNGR
0436 PM HAIL URBANA 42.22N 91.88W
05/20/2014 E1.00 INCH BENTON IA PUBLIC
REPORT FROM KWWL MEDIA...TIME ESTIMATED FROM RADAR.
0437 PM HAIL URBANA 42.22N 91.88W
05/20/2014 M0.50 INCH BENTON IA EMERGENCY MNGR
HALF INCH HAIL NOW FALLING.
0440 PM HAIL 2 W DUBUQUE REGIONAL AI 42.40N 90.75W
05/20/2014 M0.88 INCH DUBUQUE IA EMERGENCY MNGR
PEA TO NICKEL SIZE HAIL REPORTED ON HIGHWAY 151.
0445 PM HAIL URBANA 42.22N 91.88W
05/20/2014 E0.75 INCH BENTON IA TRAINED SPOTTER
PEA TO PENNY SIZE HAIL ON I-380 NEAR URBANA. VERY HEAVY
RAIN ALSO REPORTED.
0450 PM HAIL 1 E DUBUQUE REGIONAL AI 42.40N 90.70W
05/20/2014 M1.50 INCH DUBUQUE IA EMERGENCY MNGR
0455 PM HAIL 1 E DUBUQUE REGIONAL AI 42.40N 90.70W
05/20/2014 E1.75 INCH DUBUQUE IA EMERGENCY MNGR
LOCATION ON OLDE DAVENPORT ROAD JUST OFF OF HWY 61...TIME
ESTIMATED FROM RADAR.
0500 PM HAIL 6 W CENTRAL CITY 42.20N 91.64W
05/20/2014 M1.00 INCH LINN IA TRAINED SPOTTER
0506 PM HAIL 4 W CENTRAL CITY 42.20N 91.60W
05/20/2014 M1.00 INCH LINN IA TRAINED SPOTTER
0515 PM HAIL CENTRAL CITY 42.20N 91.52W
05/20/2014 E0.50 INCH LINN IA TRAINED SPOTTER
0516 PM HAIL URBANA 42.22N 91.88W
05/20/2014 E0.50 INCH BENTON IA EMERGENCY MNGR
0526 PM HAIL 2 SE GALENA 42.40N 90.40W
05/20/2014 M1.00 INCH JO DAVIESS IL CO-OP OBSERVER
JUST STARTED TO FALL WITH SEVERAL SMALLER SIZE HAIL AS
WELL.
0528 PM HAIL ESE WARREN 42.49N 89.99W
05/20/2014 M1.00 INCH JO DAVIESS IL TRAINED SPOTTER
DIME TO QUARTERS.
0528 PM HAIL 1 N CASCADE 42.31N 91.01W
05/20/2014 M1.50 INCH DUBUQUE IA LAW ENFORCEMENT
REPORTED NORTH OF TOWN NEAR MACOMBER ROAD.
0530 PM HAIL 3 NNE STOCKTON 42.39N 89.98W
05/20/2014 E0.75 INCH JO DAVIESS IL CO-OP OBSERVER
0530 PM HAIL ST. DONATUS 42.36N 90.54W
05/20/2014 M2.00 INCH JACKSON IA PUBLIC
1.5 TO 2.0 INCH HAIL. RELAYED BY LOCAL MEDIA
0530 PM HAIL GALENA 42.42N 90.43W
05/20/2014 M1.00 INCH JO DAVIESS IL PUBLIC
REPORT VIA FACEBOOK.
0530 PM HAIL WARREN 42.49N 89.99W
05/20/2014 E0.75 INCH JO DAVIESS IL TRAINED SPOTTER
0539 PM HAIL 6 WSW SCHAPVILLE 42.38N 90.31W
05/20/2014 M1.00 INCH JO DAVIESS IL TRAINED SPOTTER
LOTS OF QUARTER SIZE HAIL.
0544 PM HAIL CASCADE 42.30N 91.01W
05/20/2014 M1.75 INCH DUBUQUE IA LAW ENFORCEMENT
PEA TO GOLF BALL SIZED
0546 PM HAIL FILLMORE 42.32N 90.92W
05/20/2014 E1.75 INCH DUBUQUE IA EMERGENCY MNGR
SEEN AT FILLMORE FAIRWAYS GOLF COURSE.
0555 PM HAIL 1 ESE NORA 42.46N 89.93W
05/20/2014 M0.88 INCH JO DAVIESS IL TRAINED SPOTTER
LASTED FOR 10 MINUTES.
0630 PM HAIL N DAKOTA 42.39N 89.53W
05/20/2014 M0.25 INCH STEPHENSON IL TRAINED SPOTTER
0630 PM HAIL 3 NE MONTICELLO 42.27N 91.15W
05/20/2014 M1.25 INCH JONES IA TRAINED SPOTTER
PENNY TO HALF DOLLAR SIZE HAIL
0632 PM HAIL MONTICELLO 42.24N 91.19W
05/20/2014 E1.75 INCH JONES IA LAW ENFORCEMENT
GOLF BALL SIZE HAIL BROKE WINDSHIELD OF A SQUAD CAR.
0633 PM HAIL 2 W MONTICELLO 42.24N 91.23W
05/20/2014 M1.00 INCH JONES IA TRAINED SPOTTER
0633 PM HAIL 1 N MONTICELLO 42.25N 91.19W
05/20/2014 E0.75 INCH JONES IA TRAINED SPOTTER
PEA TO PENNIES.
0635 PM HAIL 1 NNW MONTICELLO 42.25N 91.20W
05/20/2014 M1.50 INCH JONES IA TRAINED SPOTTER
QUARTER TO PING PONG BALL SIZE HAIL.
0657 PM HAIL 1 NE VINTON 42.17N 92.01W
05/20/2014 M0.50 INCH BENTON IA TRAINED SPOTTER
0717 PM HEAVY RAIN VINTON 42.16N 92.03W
05/20/2014 M1.90 INCH BENTON IA EMERGENCY MNGR
RAIN FELL IN THE PAST 30 MINUTES. STREET FLOODING
OCCURRING AROUND TOWN.
0722 PM HAIL CENTRAL CITY 42.20N 91.52W
05/20/2014 E0.50 INCH LINN IA BROADCAST MEDIA
0727 PM HAIL 4 N SHELLSBURG 42.15N 91.87W
05/20/2014 M0.50 INCH BENTON IA EMERGENCY MNGR
0730 PM HAIL 7 W CENTRAL CITY 42.20N 91.66W
05/20/2014 M0.75 INCH LINN IA TRAINED SPOTTER
0732 PM HAIL 3 N ALBURNETT 42.19N 91.62W
05/20/2014 M1.00 INCH LINN IA BROADCAST MEDIA
RELAYED BY KCRG...TIME ESTIMATED FROM RADAR.
0734 PM HAIL 7 W CENTRAL CITY 42.20N 91.66W
05/20/2014 E0.75 INCH LINN IA TRAINED SPOTTER
HEAVY RAIN
0739 PM HAIL 1 S CENTER POINT 42.17N 91.78W
05/20/2014 E0.75 INCH LINN IA EMERGENCY MNGR
PEA TO DIME SIZE HAIL.
0743 PM HAIL 1 NNW TODDVILLE 42.12N 91.72W
05/20/2014 M0.50 INCH LINN IA TRAINED SPOTTER
0750 PM HAIL 1 N SPRINGBROOK 42.18N 90.48W
05/20/2014 M0.25 INCH JACKSON IA TRAINED SPOTTER
TIME ESTIMATED FROM RADAR.
0800 PM HAIL SPRINGBROOK 42.17N 90.48W
05/20/2014 E1.75 INCH JACKSON IA LAW ENFORCEMENT
GOLF BALL SIZE HAIL DAMAGED THE SQUAD CAR.
0820 PM HAIL 1 N MARTELLE 42.03N 91.36W
05/20/2014 M1.00 INCH JONES IA TRAINED SPOTTER
WIND ESTIMATED AT 30 MPH WITH MODERATE RAIN
0823 PM HAIL SABULA 42.07N 90.17W
05/20/2014 E1.75 INCH JACKSON IA TRAINED SPOTTER
0831 PM HAIL SAVANNA 42.09N 90.14W
05/20/2014 M1.00 INCH CARROLL IL LAW ENFORCEMENT
0832 PM HAIL 2 SSW ANAMOSA 42.08N 91.30W
05/20/2014 M0.25 INCH JONES IA CO-OP OBSERVER
0835 PM HAIL 1 W OLIN 42.00N 91.16W
05/20/2014 E1.50 INCH JONES IA TRAINED SPOTTER
QUARTERS TO PING PONG SIZE.
&&
GROSSSpecial weather statement, May 20, 8:56 PM CDT, 4 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
856 PM CDT TUE MAY 20 2014
IAZ042-053-054-065-066-210300-
CEDAR-CLINTON-DUBUQUE-JACKSON-JONES-
856 PM CDT TUE MAY 20 2014
...STRONG THUNDERSTORMS WITH SMALL HAIL MOVING INTO CLINTON COUNTY...
AT 852 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTHWEST OF MONMOUTH...OR 11 MILES
NORTHEAST OF STANWOOD...MOVING EAST AT 35 MPH.
* THE THUNDERSTORM WILL BE NEAR...
LOST NATION AND NASHVILLE AROUND 910 PM CDT...
MAQUOKETA AROUND 920 PM CDT...
DELMAR AND WELTON AROUND 925 PM CDT...
WELTON AROUND 930 PM CDT...
CHARLOTTE AROUND 940 PM CDT...
PRESTON AROUND 945 PM CDT...
PENNY SIZE HAIL...WINDS GREATER THAN 35 MPH...CONTINUOUS CLOUD TO
GROUND LIGHTNING...HEAVY RAIN...ARE EXPECTED WITH THIS
STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT
TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.
LAT...LON 4227 9084 4235 9056 4201 9023 4182 9042
4186 9093 4220 9090
TIME...MOT...LOC 0156Z 274DEG 31KT 4200 9096
ERVINLocal storm report, May 20, 9:09 PM CDT, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
909 PM CDT TUE MAY 20 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0820 PM HAIL SW MARTELLE 42.02N 91.36W
05/20/2014 E1.25 INCH JONES IA TRAINED SPOTTER
1 1/2 INCH DIAMETER TREE BRANCHES DOWN AND SOME HAIL
DAMAGE TO VEHICLES
&&
DLFSpecial weather statement, May 20, 10:45 PM CDT, 3 hours 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1045 PM CDT TUE MAY 20 2014 IAZ051>053-063>065-210445- BENTON-CEDAR-IOWA-JOHNSON-JONES-LINN- 1045 PM CDT TUE MAY 20 2014 ..HEAVY RAIN AND SMALL HAIL... AT 1039 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR NEWHALL...OR 13 MILES NORTH OF MARENGO... MOVING EAST AT 20 MPH. * THE THUNDERSTORM WILL BE NEAR... NORWAY AROUND 1050 PM CDT... ATKINS AROUND 1100 PM CDT... FAIRFAX AROUND 1110 PM CDT... HIAWATHA AROUND 1120 PM CDT... CEDAR RAPIDS AROUND 1125 PM CDT... MARION AROUND 1135 PM CDT... PEA SIZE HAIL...BRIEF HEAVY RAIN...ARE EXPECTED WITH THIS STORM. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT TUESDAY EVENING FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS. LAT...LON 4226 9127 4178 9125 4184 9209 4217 9213 TIME...MOT...LOC 0344Z 269DEG 19KT 4197 9196 DLF
Local storm report, May 21, 12:21 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1221 AM CDT WED MAY 21 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1207 AM TSTM WND GST CEDAR RAPIDS MUNICIPAL 41.88N 91.72W
05/21/2014 M59 MPH LINN IA ASOS
FROM ASOS
&&Special weather statement, May 21, 12:28 AM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1228 AM CDT WED MAY 21 2014 IAZ052-053-064-065-210630- CEDAR-JOHNSON-JONES-LINN- 1228 AM CDT WED MAY 21 2014 ...STRONG WIND AND HEAVY RAIN... AT 1224 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR ELY...OR 10 MILES SOUTHEAST OF CEDAR RAPIDS...MOVING EAST AT 25 MPH. * THE THUNDERSTORM WILL BE NEAR... MOUNT VERNON AROUND 1235 AM CDT... LISBON AROUND 1240 AM CDT... MECHANICSVILLE AROUND 1255 AM CDT... STANWOOD AROUND 105 AM CDT... TIPTON AROUND 110 AM CDT... CLARENCE AROUND 120 AM CDT... PEA SIZE HAIL...WINDS UP TO 55 MPH...HEAVY RAIN...ARE EXPECTED WITH THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED. EXPECT PONDING OF WATER ON ROADS AND IN LOW-LYING AREAS. LAT...LON 4193 9094 4169 9098 4179 9165 4197 9162 TIME...MOT...LOC 0527Z 278DEG 23KT 4187 9151 DLF
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 20, 7:22 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Jones, Linn | 53 min |
| May 20, 7:39 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 66 min |
| May 20, 7:59 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 61 min |
| May 20, 8:10 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Jones, Linn | 65 min |
| May 20, 8:56 PM CDT | Special Weather Statement | DVN | Clinton, Jackson | 64 min |
| May 20, 10:45 PM CDT | Special Weather Statement | DVN | Benton, Linn | 60 min |
| May 21, 12:28 AM CDT | Special Weather Statement | DVN | Cedar | 62 min |
| May 21, 1:18 AM CDT | Severe Thunderstorm Warning | DVN | Cedar, Muscatine, Scott | 42 min |
| May 21, 10:13 AM CDT | River Flood Warning | DVN | Scott | 6 days |
| May 21, 2:26 AM CDT | Special Weather Statement | DVN | Henry | 64 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2014Severe Thunderstorm Warnings in Illinois, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.